Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread side effects
Oct 3, 2003

I have been on a combination of Agenerase, Kaletra, Epivir,and Zerit for over three years. My T-Cells remain between 350 and 500 and my viral load stays undetectable most of the time. About every 9-12 months, however, it becomes slightly detectable 100-500, but then goes undectable, again. At my last visit, though it was undetectable my doctor took me off Zerit and substituted Viread. He had done a genotype and found that there was a slight resistance to Zerit at a certain point. I am 50 years old, positive since 1989, and my t-cell count has never gone below 300. His goal was to stop this slight blip in my viral load every 9-12 months. My problem is that Viread makes me feel very sick. I have muscle aches, nausea, and a strange sense of disorientation, as well as strange, vivid dreams. Worst of all my energy level has dropped dramatically in these two weeks. I could cope with the side effects of the former combination, but I'm wondering how long I can cope with this. I've never had an OI, so I'm wondering if putting me on Viread wasn't an overreaction to what appears to be a normal pattern for me. (I posed this question to another forum, but this one seems more appropriate). Thanks.

Response from Dr. Henry

Although Viread enjoys a reputation as a generally well tolerated medication (that has been by general experience) there is a small subset of patients that have very annoying/bothersome side effects like yours that didn't seem to be highlighted/discussed in the early studies. A switch from the 3TC to FTC or from tenofovir to abacavir would be other options I might consier (as well as AZT if you can take that). KH



Previous
PN man can't jump
Next
Suppository ......A possible method of taking meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement